MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 310.21
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: gff; gfa; hsz.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: part number: 310.21-us.Lot number: 59p3555.Part manufacturing date: 16 june 2020.Manufacturing site: (b)(4).Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 59p3555 of 2.0 mm drill bits was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the component device history record(s) determined the component lot 49p9563 met all specifications with no issues documented that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 15l1173 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the drill bit while drilling and stayed in patients bone.The drill bit made contact with another screw.Fragment were generated but it is unknown if they removed easily without additional intervention.There is no surgical delay.Procedure and patient outcome is unknown.Concomitant devices reported: screws: trauma (part# unknown, lot# unknown, quantity unknown); powered drivers/handpieces: trauma (part# unknown, lot# unknown, quantity 1).This report is for one (1) 2.0mm drill bit/qc/125mm.This is report 1 of 1 for (b)(4).

Brand Name
2.0MM DRILL BIT/QC/125MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10567518
Report Number2939274-2020-04243
Device Sequence Number2618800
Product Code HWE
UDI-Device Identifier10886982186188
UDI-Public(01)10886982186188
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.21
Device Catalogue Number310.21
Device Lot Number59P3555
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - POWERED DRIVERS/HANDPIECES; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR